ADVERTISEMENT

Q. I am epileptic, and I have headache, aura, and weirdness while eating. Please help.

Answered by
Dr. Upendra K Shah
and medically reviewed by Dr.P.C.Pavithra Pattu
This is a premium question & answer published on Jul 12, 2021 and last reviewed on: Aug 13, 2021

Hi doctor,

I have epilepsy for ten years and have not had any seizures for the past three years. But I have not been feeling good for the last three months. I have some aura and my back of the head until my shoulders feel throbbing, pinching, and blood rush feeling. I also have a weird feeling when I am eating. I have dizziness, Deja Vu feeling, and blurred vision. My headaches on the backside until shoulders. I have sensitivity to light sometimes. I also have a little bit of numbness on my left leg and left hand sometimes. I am tired almost all the time. I am currently taking Levetiracetam 1000 mg twice daily (using this tablet for a long time). Recently I was suggested with Lorazepam 0.5 mg one tablet every eight hours if needed and Sertraline one tablet daily. I am using Levipil for the last eight to nine years. I had a CT scan and MRI recently. I also have had several EEGs done in the past, but I do not have the reports with me at the moment to upload. Please help.

#

Hi,

Welcome to icliniq.com.

I think there is some issue with Prolactin (hormone) and your report mentions pituitary microadenoma (attachments removed to protect the patient's identity). This headache seems to be a migraine headache. You may have to start anti-migraine medications. The medications that you are taking are hypnotics and antidepressants apart from Levetiracetam. Some part of the history is missing. Please clarify that and try to give complete history or information. Meanwhile, you can work on migraines. I understand it is difficult, but still, clear information is essential for a better diagnosis.

Thank you.

Hi doctor,

Thanks for the reply.

For the pituitary issue, an endocrinologist suggested me Cabergoline 0.25 mg tablet two days a week. And for the remaining issues my neurologist suggested me to continue Levipil 1000 mg twice daily and Zoloft once daily. I am using these tablets right now. I have already attached my recent MRI and CT scan copies. I am also attaching my old reports. I am still having some throbbing and pinching feeling inside my head sometimes. I also work on computer a lot for my job and I have been using the computer a lot these days. I also feel some kind of stressed feeling on the back of my neck near the skull. Also, I have a weird feeling when I am eating sometimes. I am not sure why I always have a weird feeling whenever I am eating something. I am not able to eat anything especially at night. Could you please go through the recent results and previous results and let me know if there is still any issue that I have to be worried about or if the tablets I am using right now are completely fine? And please let me know if you suggest any other medications or any practices to get rid of the above mentioned issues. Thank you.

#

Hi,

Welcome back to icliniq.com.

I have seen your new and old reports (attachments removed to protect the patient's identity). They are fine other than the things that I mentioned previously. You are having headaches, neck pain, and some psychosomatic complaints with some amount of depression. Here my concern is with Levetiracetam, as it can cause all these symptoms. I would suggest you change to Sodium Valproate after a consultation with your neurologist. Valproate has many advantages. It can also relieve headaches. I believe your current symptoms are drug-induced. Here is one more alternative, recently there is a medicine called Brivaracetam, an alternative to Levetiracetam. It was developed to avoid adverse psychological effects. Please consult your neurologist and talk to him in this regard. Please revert for more queries.

Thank you.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
I have sweaty palms and feet with nausea and headache every morning. Please help

I also feel nausea and headaches ... Migraine headaches are a common cause of combined headache and nausea ...   Read full

Worst Headache Ever? It Could be Brain Aneurysm!!

.. is a potentially fatal condition that needs emergency care. This article helps you understand this condition and educates you regarding your treatment options .. ...   Read full

Is headache a side-effect of Nevanac ophthalmic suspension?

.. (Nepafenac) does not have such side effects. But, I suggest you reduce the frequency of Nevanac to twice daily after 15 days and then to once at bedtime after next 15 days. You said you are wearing -2.75 in the right and -3.75 in left. This is a ...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Nipah Virus: Stay Safe from This Deadly Disease
The recent speculation about the spread of the Nipah virus in a Southern State in India has surely brought jittery feeli...  Read more»
What to Do When Someone Turns COVID-Positive At Home?
COVID-19 pandemic has affected so many people, and many of them are advised for home care. This article explains the pre...  Read more»
Guidelines for Management of COVID-19 In Children
Amidst the concerns that children will be the target in the third wave of COVID-19, they have come up with certain guide...  Read more»

Ask your health query to a doctor online?

Ask a Neurologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.